Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 21, 2017, 2:23 PM CDT for Texas County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 2:23 PM CDT (19:23 UTC)
- Expired
- Mar 21, 2017, 3:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 2:30 PM CDT | HAIL 1 | 1 Sse Success, MO | QUARTER SIZE HAIL REPORTED AT SUCCESS ELEMENTARY SCHOOL SOUTH OF SUCCESS ON HIGHWAY 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -659 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
323
WUUS53 KSGF 211923
SVRSGF
MOC215-212030-
/O.NEW.KSGF.SV.W.0093.170321T1923Z-170321T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
223 PM CDT TUE MAR 21 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Texas County in south central Missouri...
* Until 330 PM CDT
* At 223 PM CDT, a severe thunderstorm was located 13 miles northwest
of Houston, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Licking... Houston...
Summersville... Raymondville...
Yukon... Hartshorn...
Bucyrus... Prescott...
Success... Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3718 9165 3726 9198 3739 9224 3745 9225
3749 9221 3750 9209 3749 9176 3743 9175
3742 9164
TIME...MOT...LOC 1923Z 283DEG 33KT 3743 9217
HAIL...1.00IN
WIND...<50MPH
$$
Cramer3 follow-up statements
127
WWUS53 KSGF 211949
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
249 PM CDT TUE MAR 21 2017
MOC215-212030-
/O.CON.KSGF.SV.W.0093.000000T0000Z-170321T2030Z/
Texas MO-
249 PM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL TEXAS COUNTY...
At 248 PM CDT, a severe thunderstorm was located 15 miles northwest
of Houston, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Licking... Houston...
Summersville... Raymondville...
Yukon... Hartshorn...
Bucyrus... Prescott...
Success... Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3718 9165 3726 9198 3739 9224 3745 9225
3749 9221 3750 9209 3749 9176 3743 9175
3742 9164
TIME...MOT...LOC 1948Z 280DEG 29KT 3745 9219
HAIL...1.00IN
WIND...<50MPH
$$
Cramer939
WWUS53 KSGF 212010
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
310 PM CDT TUE MAR 21 2017
MOC215-212030-
/O.CON.KSGF.SV.W.0093.000000T0000Z-170321T2030Z/
Texas MO-
310 PM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN TEXAS COUNTY...
At 308 PM CDT, a severe thunderstorm was located near Houston, moving
east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Public. At 230 PM quarter Size hail was reported 1 mile
south of Success.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Licking... Houston...
Summersville... Raymondville...
Hartshorn... Prescott...
Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3718 9165 3734 9196 3744 9215 3749 9216
3750 9209 3749 9176 3743 9175 3742 9164
TIME...MOT...LOC 2008Z 283DEG 33KT 3741 9196
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield825
WWUS53 KSGF 212026
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
326 PM CDT TUE MAR 21 2017
MOC215-212034-
/O.EXP.KSGF.SV.W.0093.000000T0000Z-170321T2030Z/
Texas MO-
326 PM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TEXAS COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3718 9165 3734 9196 3744 9215 3749 9216
3750 9209 3749 9176 3743 9175 3742 9164
TIME...MOT...LOC 2024Z 283DEG 33KT 3738 9179
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 12:01 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 21, 12:01 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1201 PM CDT Tue Mar 21 2017 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Tue Mar 21 2017 A surface cold front has sagged south across the region into northern Arkansas early this morning. The 850mb cold front is lagging behind the surface front and will spread south across the area today. Instability in the 800-700mb level will increase to 500 to 1000J/kg early this morning across far southwestern Missouri then spread over the rest of southern Missouri later this morning and afternoon. Cin in these levels will also decrease, especially later this morning/afternoon along/ahead of the 850mb front. An upper level shortwave trough will spread across the area this morning and may spark a few showers/storms across southwestern Missouri early this morning. The better chances for showers and storms will occur on the later this morning and may linger into the overnight hours as the front slowly moves south. There may be just enough instability for a few strong storms across southern Missouri with penny size hail the main risk. With the front moving south through the area temperatures will range from the around 60 across central Missouri to the lower 70s across southern Missouri tonight. .LONG TERM...(Wednesday through Monday) Issued at 315 AM CDT Tue Mar 21 2017 Cooler conditions will occur on Wednesday as highs in the 40s and 50s occur. The front will then start to lift back to the north as a warm front later Wednesday into Thursday, some scattered showers will be possible as the front moves north. Warmer conditions will occur on Thursday and Friday as highs in the 60s and 70s can be expected. Gusty southerly winds will occur on Friday as gust over 30mph are expected at times. These gusty winds will bring and increase in low level moisture into the area ahead of an approaching storm system that will move across the Plains on Friday then across the area on Saturday.. The upper level low and associated surface low will move northeast across southern Missouri Friday night into Saturday. The area will be in the warm sector ahead low and thunderstorms are expected to develop ahead of the system Friday afternoon into Friday night. The better severe potential will likely be to the south across Arkansas where better instability will be in place, but a severe risk will likely extend north into southeastern Kansas and the Missouri Ozarks. Another system will track across the region late this weekend into early next week brining additional shower and storm chances to the region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1159 AM CDT Tue Mar 21 2017 Convection has shifted east of the forecast terminals as of 17z, with fairly quick clearing of sky behind the convection. Have gone with mainly VFR conditions through the period. Could see additional showers develop across southern CWA tonight, which would include BBG terminal and have dropped this into MVFR category for a short window during the late evening into the early part of the overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Mar 21, 12:12 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1212 PM CDT Tue Mar 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1212 PM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Scattered strong to severe storms will continue this afternoon across the eastern Ozarks with the stronger thunderstorms producing large hail to the size of quarters along with cloud to ground lightning. Gusty northerly winds will occur later this afternoon into tonight across far southwestern Missouri and portions of southeastern Kansas where gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Brisk and gusty southerly winds will likely return to western Missouri and southeastern Kansas late this work week. Wind gusts over 30 mph appear increasingly likely for Friday. A strong storm system will approach and track through the region Friday into Saturday bringing better widespread chances for storms to the region. There will be severe storm potential Friday afternoon into the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Mar 21, 10:40 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 4 N REEDS SPRING 36.81N 93.38W
03/21/2017 E1.50 INCH STONE MO PUBLIC
CORRECTED TIME OF REPORT.
&&
JLRLocal storm report, Mar 21, 10:50 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL 3 SW BILLINGS 37.04N 93.59W
03/21/2017 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL BETWEEN
BILLINGS AND MARIONVILLE.
&&
RFRYELocal storm report, Mar 21, 11:41 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 3 S LINDEN 37.00N 93.14W
03/21/2017 M0.75 INCH CHRISTIAN MO AMATEUR RADIO
.
&&
JLRLocal storm report, Mar 21, 12:37 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL BUFFALO 37.65N 93.09W
03/21/2017 E0.88 INCH DALLAS MO PUBLIC
.
&&
JLRLocal storm report, Mar 21, 12:47 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL BUFFALO 37.65N 93.09W
03/21/2017 M1.00 INCH DALLAS MO 911 CALL CENTER
.
&&
JLRLocal storm report, Mar 21, 1:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL BUFFALO 37.65N 93.09W
03/21/2017 M1.00 INCH DALLAS MO 911 CALL CENTER
.
1230 PM HAIL BUFFALO 37.65N 93.09W
03/21/2017 E0.88 INCH DALLAS MO PUBLIC
.
1115 AM HAIL 3 S LINDEN 37.00N 93.14W
03/21/2017 M0.75 INCH CHRISTIAN MO AMATEUR RADIO
.
1043 AM HAIL 3 SW BILLINGS 37.04N 93.59W
03/21/2017 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
BETWEEN BILLINGS AND MARIONVILLE.
1038 AM HAIL 4 N REEDS SPRING 36.81N 93.38W
03/21/2017 E1.50 INCH STONE MO PUBLIC
.
1034 AM HAIL 4 N REEDS SPRING 36.81N 93.38W
03/21/2017 E1.50 INCH STONE MO PUBLIC
CORRECTED TIME OF REPORT.
1029 AM HAIL GALENA 36.81N 93.47W
03/21/2017 M0.50 INCH STONE MO EMERGENCY MNGR
.
1002 AM HAIL 1 N JENKINS 36.80N 93.69W
03/21/2017 M0.75 INCH BARRY MO TRAINED SPOTTER
.
1002 AM HAIL 2 N JENKINS 36.80N 93.69W
03/21/2017 M0.75 INCH BARRY MO TRAINED SPOTTER
.
0950 AM HAIL 4 SW STOTTS CITY 37.06N 94.01W
03/21/2017 E1.00 INCH LAWRENCE MO PUBLIC
.
0940 AM HAIL 1 SE PURDY 36.81N 93.91W
03/21/2017 M1.00 INCH BARRY MO TRAINED SPOTTER
LOTS OF DIME SIZED HAIL WITH ABOUT 5 MINUTES
OF QUARTER SIZE HAIL.
0910 AM HAIL 3 N FIDELITY 37.11N 94.31W
03/21/2017 U0.88 INCH JASPER MO LAW ENFORCEMENT
NICKEL SIZE HAIL AT 911 CENTER.
0857 AM HAIL 1 ESE DUENWEG 37.08N 94.40W
03/21/2017 M1.00 INCH JASPER MO TRAINED SPOTTER
CORRECTED FOR SIZE.
0857 AM HAIL 1 ESE DUENWEG 37.08N 94.40W
03/21/2017 M1.75 INCH JASPER MO TRAINED SPOTTER
.
0850 AM HAIL 3 S NEOSHO 36.82N 94.37W
03/21/2017 M1.00 INCH NEWTON MO LAW ENFORCEMENT
CORRECTED FOR HAIL SIZE. 1 INCH HAIL AT
CROWDER COLLEGE.
0850 AM HAIL 3 S NEOSHO 36.82N 94.37W
03/21/2017 M1.75 INCH NEWTON MO LAW ENFORCEMENT
GOLFBALL SIZED HAIL AT CROWDER COLLEGE.
0842 AM HAIL JOPLIN 37.09N 94.51W
03/21/2017 M1.00 INCH JASPER MO TRAINED SPOTTER
QUARTER SIZE HAIL ON 17TH STREET IN SOUTH
JOPLIN.
0842 AM HAIL 1 N JOPLIN 37.09N 94.51W
03/21/2017 M1.00 INCH JASPER MO TRAINED SPOTTER
QUARTER SIZE HAIL ON 17TH STREET IN SOUTH
JOPLIN.
0655 AM HAIL 1 NNW FAIR PLAY 37.64N 93.58W
03/21/2017 E0.88 INCH POLK MO EMERGENCY MNGR
1/2" TO 3/4" INCH DIAMETER HAIL COVERING THE
GROUND.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:16 AM CDT | Special Weather Statement | SGF | Cedar | 29 min |
| Mar 21, 6:33 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 27 min |
| Mar 21, 6:58 AM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Mar 21, 7:59 AM CDT | Special Weather Statement | SGF | Greene | 31 min |
| Mar 21, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 53 min |
| Mar 21, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Mar 21, 9:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| Mar 21, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Mar 21, 9:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 21, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 30 min |
| Mar 21, 10:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 20 min |
| Mar 21, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 56 min |
| Mar 21, 11:38 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.